Alert archive / Michigan / Beach Hazards Statements in 2022
Beach Hazards Statement 9, NWS Marquette, MI
NWS Marquette, MI issued this beach hazards statement at Jul 19, 2022, 4:55 AM EDT for Schoolcraft County, Michigan. It took effect at Jul 19, 2022, 4:00 PM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Jul 19, 2022, 4:55 AM EDT (08:55 UTC)
- In effect from
- Jul 19, 2022, 4:00 PM EDT
- Expired
- Jul 19, 2022, 10:00 PM EDT
- In force
- 6 hr
- Issued by
- NWS Marquette, MI
County Schoolcraft County, MI
The radar
The Marquette radar (KMQT), 119 km from the middle of the area, began a volume at 08:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 8.9 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1342 J/kg
- Mixed-layer CIN
- -27 J/kg
- Mixed-layer LCL
- 1388 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WHUS43 KMQT 190855 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 455 AM EDT Tue Jul 19 2022 MIZ014-191700- /O.NEW.KMQT.BH.S.0009.220719T2000Z-220720T0200Z/ Southern Schoolcraft- 455 AM EDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT IN EFFECT FROM 4 PM EDT THIS AFTERNOON THROUGH THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...From 4 PM EDT this afternoon through this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$ TDUD
1 follow-up statement
572 WHUS43 KMQT 191936 CFWMQT Coastal Hazard Message National Weather Service Marquette MI 336 PM EDT Tue Jul 19 2022 MIZ014-200200- /O.CON.KMQT.BH.S.0009.220719T2000Z-220720T0200Z/ Southern Schoolcraft- 336 PM EDT Tue Jul 19 2022 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WHAT...Dangerous swimming conditions are expected due to high wave action and strong rip currents. * WHERE...Southern Schoolcraft County. * WHEN...Until 10 PM EDT this evening. * IMPACTS...High wave action and dangerous currents will lead to life threatening swimming conditions. Waves in rapid succession can tire swimmers quickly. * ADDITIONAL DETAILS...Current related fatalities and rescues in the past have occurred due to similar wave conditions at locations listed below: For Southern Schoolcraft County: Near Lakeview Park and Seul Choix Point. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this beach hazards statement went out at Jul 19, 4:52 AM EDT, 3 minutes earlier.
Area forecast discussion, Jul 19, 4:52 AM EDT, 3 minutes before
Area Forecast Discussion
National Weather Service Marquette MI
452 AM EDT Tue Jul 19 2022
.SHORT TERM...(Early this morning)
Issued at 358 AM EDT TUE JUL 19 2022
Thunderstorms, some severe, have moved through Upper MI early this
morning, creating power outages in Chassell, Zeba, and Pelkie and
causing widespread hail damage in L'Anse. Radar imagery now shows
showers and thunderstorms traveling SE in the central, with more
showers and thunderstorms in the Arrowhead of MN. As the warm front
of an approaching low continues to move into the area early this
morning, expect shower and thunderstorm activity to dwindle, as
convective debris and a strengthening cap near the sfc with time
should limit convective development.
.LONG TERM...(Today through Monday)
Issued at 435 AM EDT TUE JUL 19 2022
The warm front of the approaching low from the west moves through
Upper MI today, bringing additional showers and thunderstorms across
the area. While some CAM guidance, i.e. the HRRR, brings some
possible severe storms to the east, not much is expected today as a
strong cap remains in place above the boundary layer. Otherwise,
expect a cloudier repeat of yesterday temp wise, with conditions
being a little muggier given the recent showers and thunderstorms.
Heading into tonight the cold front of the low moves through Upper
MI. Some CAM guidance hints at a possible line of strong to severe
storms moving from west to east throughout the overnight hours
tonight. However, guidance has moved the line of convection
northwards recently, so strong to severe storms may be more of a
Lake Superior problem than a UP one. Therefore, the best shot of a
soaking rain looks to be in the east (due to the cold front
intensifying in the east late tonight/early Wednesday AM) and
Keweenaw (and Lake Superior), with some spots near WI possibly
missing out entirely. Hail looks to be the primary threat for
tonight, as convection should be elevated via the cap at the sfc.
However, some severe winds can't be completely ruled out. As the
comma head of the low moves into the UP Wednesday, some showers and
a few thunderstorms are possible across the area, with more normal
temps expected. Showers and thunderstorms are expected to lift away
from the area Wednesday night with the low.
Expect temps around normal for late this week into early next week
as a high pressure ridge remains over the SE US and a low pressure
trough sets up over northern Quebec. While showers and thunderstorms
seem possible every day, chances seem rather low right now.
&&
.AVIATION...(For the 06Z TAFS through 06Z Tuesday night)
Issued at 1259 AM EDT TUE JUL 19 2022
Expect showers and thunderstorms for the overnight period at CMX
and SAW as storms over the MN Arrowhead dive southeast. Some
storms could be strong to severe. Prevailing conditions are
expected to be VFR, but if a storm goes directly over a terminal,
visibility and ceilings might briefly lower to MVFR or IFR. Some
fog might be possible at KCMX, but confidence is low. Shower and
t-storm activity will be limited on Tuesday due to a cap of warm
and dry air developing at mid-levels, although a narrow line of
showers/storms could push through all terminals Tuesday evening
ahead of an approaching cold front.
&&
.MARINE...(For the 4 AM Lake Superior forecast issuance)
Issued at 452 AM EDT TUE JUL 19 2022
Expect winds of generally 20 knots or less (outside of some
thunderstorms) to continue today until late this afternoon into this
evening, when a low pressure enters Lake Superior from the west,
bringing NE winds of 20 to 25 knots near the North Shore late this
afternoon and S winds of 20 to 30 knots across the eastern half of
the lake tonight (in addition to some downslope areas getting up to
25 knots in the west tonight as well). As the low lifts away
Wednesday afternoon and night , expect a band NW winds of 20 to 25
knots to move across the lake from west to east. Expect light winds
of 20 knots or less to return to Lake Superior Thursday, and to
remain that way to the end of the forecast period.
Some patchy fog is possible over the lake today and tonight as
showers and thunderstorms continue until Wednesday. It's possible
that a few of the thunderstorms could be strong to severe, and fog
may be dense at spots.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
Upper Michigan...
Beach Hazards Statement from 4 PM EDT this afternoon through
this evening for MIZ014.
Lake Superior...
None.
Lake Michigan...
None.
&&
SHORT TERM...TAP
LONG TERM...TAP
AVIATION...Voss
MARINE...TAPHazardous weather outlook, Jul 18, 3:51 PM EDT, 13 hours 4 minutes before
Hazardous Weather Outlook National Weather Service Marquette MI 351 PM EDT Mon Jul 18 2022 MIZ001>007-009>014-084-085-191200- Keweenaw-Ontonagon-Northern Houghton-Baraga-Marquette-Alger-Luce- Gogebic-Iron-Dickinson-Menominee-Delta-Southern Schoolcraft- Southern Houghton-Northern Schoolcraft- 351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/ This Hazardous Weather Outlook is for portions of western Upper Michigan and central Upper Michigan. .DAY ONE...Tonight Strong to severe thunderstorms with locally heavy rainfall are possible overnight tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday through Wednesday. Some storms could become strong to severe on Tuesday evening and produce locally heavy rainfall. Dangerous swimming conditions are expected along Schoolcraft County beaches late Tuesday afternoon and Tuesday evening. Dangerous swimming conditions are expected along Alger County beaches east of Munising Wednesday afternoon and evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LSZ162-240>251-263>267-191200- Lake Superior west of a line from Saxon Harbor WI to Grand Portage MN beyond 5NM-Saxon Harbor WI to Black River MI- Black River to Ontonagon MI- Ontonagon to Upper Entrance of Portage Canal MI- Upper Entrance of Portage Canal to Eagle River MI- Eagle River to Manitou Island MI- Manitou Island to Point Isabelle MI- Point Isabelle to Lower Entrance of Portage Canal MI- Lower Entrance of Portage Canal To Huron Islands MI Including Keweenaw and Huron Bays-Huron Islands to Marquette MI- Marquette to Munising MI-Munising to Grand Marais MI- Grand Marais to Whitefish Point MI- Lake Superior from Saxon Harbor WI to Upper Entrance to Portage Canal MI 5NM off shore to the US/Canadian border including Isle Royale National Park- Lake Superior from Upper Entrance to Portage Canal to Manitou Island MI 5NM off shore to the US/Canadian Border- Lake Superior West of Line from Manitou Island to Marquette MI Beyond 5NM from shore- Lake Superior East of a line from Manitou Island to Marquette MI and West of a line from Grand Marais MI to the US/Canadian Border Beyond 5NM from shore- Lake Superior from Grand Marais MI to Whitefish Point MI 5NM off shore to the US/Canadian border- 351 PM EDT Mon Jul 18 2022 /251 PM CDT Mon Jul 18 2022/ This Hazardous Weather Outlook is for portions of Eastern Lake Superior...Central Lake Superior and Western Lake Superior. .DAY ONE...Tonight There is a chance for strong to severe thunderstorms tonight. Patchy fog will develop where thunderstorms occur. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday through Wednesday. Some storms could become strong to severe Tuesday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. LMZ221-248-250-191200- Green Bay North of line from Cedar River MI to Rock Island Passage-Seul Choix Point to Point Detour MI- 5NM East of a line from Fairport MI to Rock Island Passage- 351 PM EDT Mon Jul 18 2022 This Hazardous Weather Outlook is for portions of Northern Lake Michigan. .DAY ONE...Tonight There is a chance of strong to severe thunderstorms tonight. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday There is a chance of thunderstorms Tuesday through Wednesday. Some storms could become strong to severe Tuesday evening. .SPOTTER INFORMATION STATEMENT... The need for weather spotter reports is not anticipated at this time. MZ
In the hours before
Local storm report, Jul 19, 1:16 AM EDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
116 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1225 AM HAIL L'ANSE 46.75N 88.45W
07/19/2022 E2.75 INCH BARAGA MI PUBLIC
FACEBOOK PHOTO OF HAIL STONE IN HAND.
COMMENTS THAT IT WAS ABOUT BASEBALL SIZED.
TIME ESTIMATED BY RADAR.
&&
TAPLocal storm report, Jul 19, 3:19 AM EDT, 1 hour 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
319 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 AM HAIL 3 E MICHIGAMME 46.54N 88.04W
07/19/2022 E1.00 INCH MARQUETTE MI PUBLIC
FACEBOOK COMMENT OF HAIL SIZES RANGING FROM
PEA TO QUARTER. TIME ESTIMATED BY RADAR.
&&
TAPLocal storm report, Jul 19, 3:26 AM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
326 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0233 AM TSTM WND DMG 3 ESE ASSININS 46.79N 88.42W
07/19/2022 BARAGA MI PUBLIC
FACEBOOK USER SHARED PICTURES OF TREE DOWN
ON ROAD AND ON A PRIMARY. POWER OUT. TIME OF
DAMAGE ESTIMATED BY RADAR.
&&
TAPLocal storm report, Jul 19, 3:28 AM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
328 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0321 AM HAIL 5 SW NATIONAL MINE 46.41N 87.75W
07/19/2022 E0.88 INCH MARQUETTE MI NWS EMPLOYEE
DIME TO NICKEL SIZED HAIL AT RESIDENCE. FROM
FACEBOOK.
&&
TAPLocal storm report, Jul 19, 3:45 AM EDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
345 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0332 AM HAIL 3 NW NATIONAL MINE 46.49N 87.72W
07/19/2022 E1.00 INCH MARQUETTE MI PUBLIC
FROM FACEBOOK.
&&
TAPLocal storm report, Jul 19, 4:35 AM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MARQUETTE MI
435 AM EDT TUE JUL 19 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0319 AM HAIL 5 SW NATIONAL MINE 46.42N 87.77W
07/19/2022 M1.00 INCH MARQUETTE MI PUBLIC
PICTURE ON FACEBOOK SHOWING HAIL MEASURED
VIA RULER. LARGEST STONE BETWEEN A NICKEL
AND QUARTER.
&&
TAPThe office that day
Everything else NWS Marquette, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:45 PM EDT | Special Weather Statement | MQT | Iron | 30 min |
| Jul 18, 11:07 PM EDT | Special Weather Statement | MQT | Iron | 23 min |
| Jul 18, 11:24 PM EDT | Severe Thunderstorm Warning | MQT | Ontonagon | 36 min |
| Jul 18, 11:36 PM EDT | Severe Thunderstorm Warning | MQT | Houghton, Ontonagon | 24 min |
| Jul 18, 11:57 PM EDT | Special Weather Statement | MQT | Baraga | 33 min |
| Jul 19, 12:09 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Houghton | 36 min |
| Jul 19, 12:37 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 19 min |
| Jul 19, 12:48 AM EDT | Special Marine Warning | MQT | 21 min | |
| Jul 19, 2:27 AM EDT | Severe Thunderstorm Warning | MQT | Baraga, Marquette | 48 min |
| Jul 19, 3:10 AM EDT | Severe Thunderstorm Warning | MQT | Marquette | 35 min |
| Jul 19, 4:54 AM EDT | Small Craft Advisory | MQT | 37 hr | |
| Jul 19, 5:51 AM EDT | Special Marine Warning | MQT | 39 min | |
| Jul 19, 6:36 AM EDT | Special Marine Warning | MQT | 39 min | |
| Jul 19, 6:48 AM EDT | Special Marine Warning | MQT | 27 min |
Nearby
Beach Hazards Statements in Michigan, 2022Every beach hazards statement in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.